Format

Send to

Choose Destination
Rev Med Inst Mex Seguro Soc. 2018 Jan-Feb;56(1):64-70.

[Adverse cutaneous reactions to drugs].

[Article in Spanish; Abstract available in Spanish from the publisher]

Author information

1
Departamento de Dermatología, Instituto Nacional de Ciencias Médicas y Nutrición "Salvador Zubirán", Ciudad de México, México.
2
Departamento de Dermatología, Instituto Nacional de Ciencias Médicas y Nutrición "Salvador Zubirán", Ciudad de México, México silvia.mendezflores@gmail.com

Abstract

in English, Spanish

Adverse cutaneous reactions to drugs are any undesirable change in the structure or function of the skin. These are among the adverse side effects to common drugs. The most commonly implicated drugs are antibiotics and anticonvulsants. Cutaneous clinical manifestations are diverse ranging from mild or moderate reactions, such as urticaria and maculopapular rash, to severe cutaneous adverse reactions (SCAR), which are known due to their high morbidity and mortality (among these: Stevens-Johnson syndrome, toxic epidermal necrolysis (TEN), and drug reaction with eosinophilia and systemic symptoms (DRESS). The clinical pattern, etiology, prognosis and treatment differ among these skin reactions, which is why it is necessary a clear diagnosis based on a comprehensive clinical examination, skin biopsy, and specific laboratory tests. The therapeutic options depend on the clinical diagnosis. For all reactions, a symptomatic and adequate supportive therapy is necessary; in some cases, a systemic immunomodulatory therapy can be useful.

KEYWORDS:

Adverse drug reactions; Drug hypersensitivity syndrome; Stevens-Johnson syndrome

PMID:
29368897
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center